Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 251, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 8, 2003, 9:27 PM EDT for Alachua County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2003, 9:27 PM EDT (01:27 UTC)
- Expired
- Oct 8, 2003, 10:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 8:45 PM EDT, 42 minutes earlier.
Area forecast discussion, Oct 8, 8:45 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 PM EDT WED OCT 8 2003 CURRENTLY...SEVERE WEATHER ONGOING AT THIS TIME ACRS CLINCH COUNTY WHERE NUMEROUS REPORTS OF GOLFBALL SIZE HAIL HAVE BEEN RECEIVED...AS WELL AS OVER BRADFORD AND UNION COUNTY WHERE DOPPLER RADAR HAS INDICATED SOME ROTATION. CONVECTION HAS BEEN ENHANCED BY THE TAIL END OF A VORTICITY MAXIMA ROTATING THROUGH GA IN THE BASE OF THE MID AND UPPER LEVEL NEGATIVELY TILTED TROUGH. AT THIS TIME...DON/T EXPECT ANY CHANGES TO THE ZONES UNTIL CONVECTION WEAKENS. EXPECT DENSE FOG ACRS MOST ZONES BY DAYBREAK AS DRY AIR ALOFT FILTERS IN AFTER THE STORMS DIE OVERNIGHT...PROVIDING A BETTER RADIATIONAL COOLING SCENARIO WITH VERY SATURATED GROUNDS. MARINE...WINDS HAVE PICKED UP TO NEAR 15 KTS AT BUOY 41012 WITH CONVECTION NEARBY. SEAS RUNNING 4 TO 5 FEET...IN LINE WITH THE FORECAST. AT THIS TIME...NO CHANGES PLANNED...BUT WILL MONITOR WIND SPEEDS AS MAY NEED TO INCREASE A BIT AROUND ISSUANCE TIME BASED ON OBS. JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ENYEDI/ZAPPE/KERNS
Hazardous weather outlook, Oct 8, 11:05 AM EDT, 10 hours 22 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT WED OCT 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS... ...SCATTERED THUNDERSTORMS THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA... WITH THE BEST CHANCES ACROSS SOUTHEAST GEORGIA. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS TO 40 MPH...HAIL AND FREQUENT LIGHTNING. LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS...IS POSSIBLE. DUE TO PERSISTENT LONG PERIOD EASTERLY SWELLS...THE RISK FOR DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MODERATE RISK OF RIP CURRENTS IS ALSO EXPECTED AGAIN ON THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY...POSSIBLY CONTINUING INTO PART OF SATURDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/CARROLL
In the hours before
Special weather statement, Oct 8, 8:07 PM EDT, 1 hour 20 minutes before
FLZ023-030-031-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 807 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER...BRADFORD AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 900 PM... AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF ELLERBEE...OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ELLERBEE...RAIFORD AND JOHNSTOWN THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
Local storm report, Oct 8, 8:21 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
448 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ECZ/ABELocal storm report, Oct 8, 8:22 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
822 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ECZ/ABESpecial weather statement, Oct 8, 9:16 PM EDT, 11 minutes before
FLZ036-090145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 916 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEAST ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 945 PM EDT... AT 916 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF WALDO...OR ABOUT 13 MILES NORTHWEST OF MELROSE...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO...ORANGE HEIGHTS AND MELROSE THROUGH 945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION... PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ZAPPE
Local storm report, Oct 8, 9:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
925 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0810 PM HOMERVILLE GA TENNIS BALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
2.5 BY 1.5 INCH HAIL AT
HIS HOME LOCATED AT HIS
HOME JUST NORTH OF
HOMERVILLE ALONG HIGHWAY
441.
0815 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH STORM SPOTTER REPORTED
GOLFBALL SIZE HAIL IN
DOWNTOWN HOMERVILLE.
0815 PM HOMERVILLE GA TSTORM WIND DAMAGE
10/08/03 CLINCH EMERGENCY MANAGER REPORTED
NUMEROUS TREES DOWN ON
POWERLINES IN DOWNTOWN
HOMERVILLE. HE ALSO
REPORTED THAT 1.8 INCHES
OF RAIN FELL IN 30
MINUTES...WHICH RESULTED
IN MINOR STREET FLOODING.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ENYEDILocal storm report, Oct 8, 9:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
925 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0810 PM HOMERVILLE GA TENNIS BALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
2.5 BY 1.5 INCH HAIL AT
HIS HOME LOCATED AT HIS
HOME JUST NORTH OF
HOMERVILLE ALONG HIGHWAY
441.
0815 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH STORM SPOTTER REPORTED
GOLFBALL SIZE HAIL IN
DOWNTOWN HOMERVILLE.
0815 PM HOMERVILLE GA TSTORM WIND DAMAGE
10/08/03 CLINCH EMERGENCY MANAGER REPORTED
NUMEROUS TREES DOWN ON
POWERLINES IN DOWNTOWN
HOMERVILLE. HE ALSO
REPORTED THAT 1.8 INCHES
OF RAIN FELL IN 30
MINUTES...WHICH RESULTED
IN MINOR STREET FLOODING.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
0900 PM NEAR RAIFORD FL TSTORM WIND DAMAGE
10/08/03 UNION/BRADFORD LAW ENFORCEMENT OFFICIAL
REPORTED NUMEROUS TREES
DOWN ACROSS HIGHWAYS 229
AND 235 ALONG THE
BRADFORD-UNION COUNTY
LINE.
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:27 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 48 min |
| Oct 8, 9:20 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 25 min |
| Oct 8, 8:31 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.